Monday, August 23, 2010

I Have Another Wart

For most of my life, I’ve felt fortunate to never had trouble with warts. That changed when I started chemo some two years ago. Early last year I developed my first plantar wart. It hung around for about six months and eventually disappeared on its own sometime after I started Xeloda. One of the side effects of Xeloda was intense dryness in my hands and feet. I think that is what killed that wart. Back then I thought to myself, you’d think chemo would prevent these goofy things from growing but in fact the opposite is true, chemo compromises one’s immune system which invites warts to grow. Anyways, I was happy to once again be wart free.

Then last month, I developed this real itchy spot on the top of my right foot. About a week later, up pops this dark colored wart. Just great I thought … most of the time it doesn’t bother me. It’s only when I look at it. But really I wish it was gone.

So this past weekend, I was thinking, I’m in between chemos right now … I could go get some of that OTC stuff and zap it away before my new treatment starts. I jumped on the net to read up on warts. I was disappointed to find that those wart removers could take months to work. I guess I’m stuck with that little devil for now. Tho I’m gonna swear at him every day and see it that sends him packing.

6 comments:

gillian said...

yeah, swear at the devil daily and make him go away!!

Sue in Italia/In the Land Of Cancer said...

Liquid nitrogen will do the trick but you need to go to the doctor for that. My kids had problems with them.

I had this dry 1 cm in diameter ugly wart (I think it was a wart anyway) that disapperared while on the Red Devil, but now it seems to be coming back. At least it's lighter in color.
Have fun with Lance. Is that this week?

Bernie said...

I too got one on my thumb while having chemo....in some respects it is still there but no one could notice it. Strange I only got one and not any more, I have tried OTC but it doesn't take it all away.
Be well my friend....:-)Hugs

Daria said...

Yes Sue ... Lance this week. I haven't even picked out an outfit yet ... I am excited tho.

Joanie M said...

I haven't heard of warts as a side effect of chemo.

John gets these itchy posts, that look like mosquito bites. Once they open up, they seem to go away. His doc doesn't know why he's getting them. They aren't bug bites because I never get any. Annoying though!

nollyposh said...

You could get the doc to freeze tha little bugga (i always get them from hospital shower floors when i forget my thongs!)